Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jul 13, 2021, 5:25 PM CDT for Trego County, Kansas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2021, 5:25 PM CDT (22:25 UTC)
- Expired
- Jul 13, 2021, 6:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Dodge City, KS
County Trego County, KS
The radar
The Dodge City radar (KDDC), 123 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 781 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 1642 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted.
772 WWUS83 KDDC 132225 SPSDDC Special Weather Statement National Weather Service Dodge City KS 525 PM CDT Tue Jul 13 2021 KSZ030-031-045-046-132315- Rush-Trego-Ellis-Ness- 525 PM CDT Tue Jul 13 2021 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN NESS... TREGO...NORTHWESTERN RUSH AND SOUTHWESTERN ELLIS COUNTIES... At 524 PM CDT, radar indicated strong thunderstorms were located along a line extending from near Wakeeney to near Brownell. Movement was southeast at 20 mph. Winds in excess of 40 mph are possible with these storms. Locations impacted include... Ellis, Wakeeney, Ransom, McCracken, Ogallah, Collyer, Alexander, Brownell, Trego Center, Cedar Bluff, Nekoma, Riga and Voda. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3911 9962 3846 9943 3849 9995 3911 10014 TIME...MOT...LOC 2224Z 299DEG 19KT 3902 9991 3856 9975 $$ RUSSELL
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jul 13, 1:00 PM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, Jul 13, 1:00 PM CDT, 4 hours 25 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 100 PM CDT Tue Jul 13 2021 ...updated discussion... .SHORT TERM...(This afternoon through Wednesday) Issued at 111 PM CDT Tue Jul 13 2021 A frontal boundary currently extends across northeast Colorado. Any storms associated with this front is expected to remain well northwest of the FA tonight. Any small chance of an isolated storm looks doubtful right now. Will keep ghost pops in for this evening. Otherwise, the rest of the evening will be on the tranquil weather side. A formation of a 40-50 kt LLJ is expected through the overnight period. This will help to keep sfc winds elevated through the morning hours as well. With the stronger winds, do expect warmer minimums heading into the morning hours. Values should range from the upper 60s west of Dodge City to lower 70s east of Dodge city. Some mid to high level clouds will periodically drift across the Kansas prairie throughout the short term period. For Wednesday, the above mentioned front will push southeast. Thunderstorms will eventually develop along this boundary. Have pops ramping up throughout the day. Since the front is expected not to be particularly fast moving, much of the FA will remain in the warm sector tomorrow. As a result, mid to upper 90s still look on track for much of southwest Kansas for highs. .LONG TERM...(Wednesday night through Monday) Issued at 111 PM CDT Tue Jul 13 2021 The relatively high storm chances will continue Wednesday night into Thursday morning. SPC has a marginal risk for a portion of the FA. Can't argue with this. The main threats would be wind and heavy rainfall Wednesday night into Thursday. Rainfall amounts of quarter of an inch to an inch looks possible under the heaviest/strongest of storms. Some good news is that we will get a brief break from the heat on Thursday. Values in the 80s looks likely for much of the FA. The front will wash out on Friday. Highs should quickly rebound back in the 90s on Friday and throughout the weekend. Any storm chances look fairly isolated to widely scattered for the weekend. Much of the FA should remain dry outside of this activity. For the next business week, an upper level ridge is expected to develop over the Northern Plains. This will put us in a pattern of generally dry conditions and continued seasonally hot highs. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1111 AM CDT Tue Jul 13 2021 VFR is expected through TAF pd. Will defer any mention of TSRA/CB groups in for later TAFs since this activity will be mainly confined to outside of this TAF period. Otherwise, breezy southerly winds of 10-20 kt will continue today. A formation of a 40-50 kt LLJ will promote LLWS through the overnight period across the terminals. Winds will be more southwesterly tomorrow. && .PRELIMINARY POINT TEMPS/POPS... DDC 98 73 96 69 / 0 10 40 50 GCK 97 70 94 65 / 10 10 40 50 EHA 97 70 94 63 / 10 10 50 60 LBL 97 70 95 66 / 0 10 40 50 HYS 95 71 96 67 / 10 10 50 50 P28 97 73 97 73 / 0 0 20 30 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Sugden LONG TERM...Sugden AVIATION...Sugden
Hazardous weather outlook, Jul 13, 3:37 AM CDT, 13 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 337 AM CDT Tue Jul 13 2021 KSZ030-031-043>046-061>066-074>081-084>090-140845- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 337 AM CDT Tue Jul 13 2021 /237 AM MDT Tue Jul 13 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Isolated thunderstorms will be possible in extreme western Kansas near and along the Colorado border later this evening. However, the potential for severe weather is low. Day 1 Hazards ------------- * Lightning: Limited risk * Excessive heat: Limited risk .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Days 2-7 Discussion ------------------- Thunderstorms will be possible Wednesday evening into Thursday. Severe potential is uncertain at this time. Days 2-7 Hazards ---------------- * Wednesday - Lightning: Limited risk - Excessive heat: Limited risk * Thursday - Lightning: Limited risk * Friday - Lightning: Limited risk - Excessive heat: Limited risk * Saturday - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk * Sunday - Excessive heat: Limited risk * Monday No hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, Jul 13, 5:25 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Dodge City KS 525 PM CDT Tue Jul 13 2021 KSZ030-031-045-046-132315- Rush-Trego-Ellis-Ness- 525 PM CDT Tue Jul 13 2021 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN NESS... TREGO...NORTHWESTERN RUSH AND SOUTHWESTERN ELLIS COUNTIES... At 524 PM CDT, radar indicated strong thunderstorms were located along a line extending from near Wakeeney to near Brownell. Movement was southeast at 20 mph. Winds in excess of 40 mph are possible with these storms. Locations impacted include... Ellis, Wakeeney, Ransom, McCracken, Ogallah, Collyer, Alexander, Brownell, Trego Center, Cedar Bluff, Nekoma, Riga and Voda. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3911 9962 3846 9943 3849 9995 3911 10014 TIME...MOT...LOC 2224Z 299DEG 19KT 3902 9991 3856 9975 RUSSELL
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 6:16 PM CDT | Special Weather Statement | DDC | Ellis, Rush, Trego | 59 min |
| Jul 13, 6:37 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Trego | 38 min |
| Jul 13, 6:58 PM CDT | Special Weather Statement | DDC | Pawnee | 32 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.